MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM CRUCFRM SCRWDRVR BLD W/SPRING HLDG SLV F/RESORB MQC; SCREWDRIVER

OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM CRUCFRM SCRWDRVR BLD W/SPRING HLDG SLV F/RESORB MQC; SCREWDRIVER
Catalog Number 314.431
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that this was a cranioplasty procedure performed on (b)(6) 2019.When the surgeon tried to fix a screw with the reported screwdriver (314.431), s/he was not able to raise the sleeve.The surgery was completed without surgical delay.Concomitant devices reported: unknown screw (part# unknown, lot# unknown, quantity 1) this report is for one (1) 1.5mm crucfrm screwdriver bld w/spring hldg slv f/resorb mqc.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation selection.Investigation site: cq zuchwil.Selected flow(s): damaged: visual | examples: deformed/bent/cracked/broken.Visual inspection: upon visual inspection of the complaint devices it can be seen that one of these two has deformed prongs of the collet chuck (on the tip) which should picked up and hold the screw, this thus confirming the complaint description.Otherwise the instrument in a good condition.The other part received is in a good condition, no further evaluation will be done as the other instrument is damaged.Functional test: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no functional test is needed.Document/specification review: drawings and revisions are in accordance to dhr of production lot l688091.All relevant features are defined on the used drawing revisions of dhr of production lot l688091.The reported devices were assembled according to drawing, and those went through a 100% functional test (incl.Picked up and held the screw by the screwdriver), before they had left the production.Dimensional inspection: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no dimensional inspection is needed.Summary: unfortunately we are not able to determine the exact reason for this occurrence, but we have to assume that during the operation an application error (handling issue or cleaning and sterilization error) may have taken place.To prevent such problems, it is necessary worn, incomplete or damaged instruments to replace.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot part: 314.431.Lot: l688091.Manufacturing site: hägendorf.Release to warehouse date: february 27, 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11: corrected data: g4: awareness date reported on follow up 1 report as july 17, 2019 but should have been september 05, 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM CRUCFRM SCRWDRVR BLD W/SPRING HLDG SLV F/RESORB MQC
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8892763
Report Number8030965-2019-67216
Device Sequence Number1400485
Product Code HXX
UDI-Device Identifier07611819155404
UDI-Public(01)07611819155404
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.431
Device Lot NumberL688091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer07/17/2019
10/07/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date09/30/2019
10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCRDRIVERSHAFT-1.5 CRUCIF W/HOLD-SLEEVE; UNK - SCREWS: TRAUMA; SCRDRIVERSHAFT-1.5 CRUCIF W/HOLD-SLEEVE; UNK - SCREWS: TRAUMA